Alert archive / Kentucky / Frost Advisories in 2012
Frost Advisory 7, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at Oct 10, 2012, 3:11 AM CDT for 21 counties in Kentucky; 5 counties in Indiana. It took effect at Oct 11, 2012, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2012, 3:11 AM CDT (08:11 UTC)
- In effect from
- Oct 11, 2012, 2:00 AM CDT
- Expired
- Oct 11, 2012, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
All 26 counties
Crawford County, IN, Dubois County, IN, Harrison County, IN, Orange County, IN, Perry County, IN, Allen County, KY, Barren County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Hart County, KY, Jefferson County, KY, Larue County, KY, Logan County, KY, Meade County, KY, Metcalfe County, KY, Monroe County, KY, Ohio County, KY, Simpson County, KY, Warren County, KY
The radar
The Louisville radar (KLVX), 58 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733 WWUS73 KLMK 100811 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 411 AM EDT WED OCT 10 2012 ...FROST AND FREEZING TEMPERATURES LIKELY THURSDAY MORNING... .AS HIGH PRESSURE SETTLES OVER THE OHIO VALLEY TONIGHT...LOW TEMPERATURES WILL DROP TO NEAR FREEZING. WIDESPREAD FROST FORMATION IS EXPECTED. THE MOST LIKELY AREAS FOR FREEZING TEMPERATURES WILL BE FROM LAKE CUMBERLAND NORTHWARD INTO THE BLUEGRASS REGION...IN SOUTHERN INDIANA...AND JUST WEST OF FORT KNOX. INZ077>079-090>092-KYZ024-025-031>043-045>049-054>057-064>067- 075>078-081-082-102030- /O.NEW.KLMK.FZ.W.0004.121011T0700Z-121011T1300Z/ WASHINGTON IN-SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN- BRECKINRIDGE KY-MEADE KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY- FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... CORYDON...NEW ALBANY...JEFFERSONVILLE...HARDINSBURG... BRANDENBURG...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...LEBANON...DANVILLE...LANCASTER...RICHMOND... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 411 AM EDT WED OCT 10 2012 /311 AM CDT WED OCT 10 2012/ ...FREEZE WARNING IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY. * TEMPERATURES...LOWS TONIGHT WILL REACH THE LOWER 30S IN MOST LOCATIONS...WITH UPPER 20S POSSIBLE IN A FEW TYPICALLY COLDER SPOTS. THE COLDEST LOCATIONS COULD EXPERIENCE A FEW HOURS OF SUB-FREEZING TEMPERATURES AROUND DAYBREAK THURSDAY. * IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED AFTER MIDNIGHT TONIGHT...AND THE FROST WILL LINGER AN HOUR OR SO PAST SUNRISE. SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ076-083-084-089-KYZ023-026>030-053-061>063-070>074-102030- /O.NEW.KLMK.FR.Y.0007.121011T0700Z-121011T1300Z/ ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-OHIO KY- GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-LARUE KY-BUTLER KY- EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... HAWESVILLE...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE... HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW 411 AM EDT WED OCT 10 2012 /311 AM CDT WED OCT 10 2012/ ...FROST ADVISORY IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY. * TEMPERATURES...LOWS TONIGHT WILL REACH THE MID 30S IN MOST LOCATIONS...WITH TEMPERATURES NEAR FREEZING IN THE TYPICALLY COLDER SPOTS. * IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED IN THE HOURS BEFORE DAYBREAK ON THURSDAY. SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RAS
3 follow-up statements
688 WWUS73 KLMK 101925 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 325 PM EDT WED OCT 10 2012 ...FROST AND FREEZING TEMPERATURES LIKELY LATE TONIGHT INTO THURSDAY MORNING... .AS HIGH PRESSURE SETTLES OVER THE OHIO VALLEY TONIGHT...LOW TEMPERATURES WILL DROP TO NEAR FREEZING. WIDESPREAD FROST FORMATION IS EXPECTED. THE MOST LIKELY AREAS FOR FREEZING TEMPERATURES WILL BE OVER SOUTHEAST INDIANA AND THE BLUEGRASS REGION OF KENTUCKY. INZ090-KYZ024-025-075-076-081-082-110400- /O.CAN.KLMK.FZ.W.0004.121011T0700Z-121011T1300Z/ /O.EXA.KLMK.FR.Y.0007.121011T0700Z-121011T1300Z/ HARRISON IN-BRECKINRIDGE KY-MEADE KY-MONROE KY-METCALFE KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...CORYDON...HARDINSBURG...BRANDENBURG... TOMPKINSVILLE...EDMONTON...BURKESVILLE...ALBANY 325 PM EDT WED OCT 10 2012 /225 PM CDT WED OCT 10 2012/ ...FROST ADVISORY IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY. THE FREEZE WARNING HAS BEEN CANCELLED. * TEMPERATURES...LOWS TONIGHT WILL RANGE FROM THE LOW TO MID 30S IN MOST LOCATIONS...WITH TEMPERATURES NEAR FREEZING IN THE TYPICALLY COLDER SPOTS. * IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED IN THE HOURS BEFORE DAYBREAK ON THURSDAY. SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ INZ077>079-091-092-KYZ031>043-045>049-054>057-064>067-077-078- 110400- /O.CON.KLMK.FZ.W.0004.121011T0700Z-121011T1300Z/ WASHINGTON IN-SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-OLDHAM KY- TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY- CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... NEW ALBANY...JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...LEBANON...DANVILLE...LANCASTER...RICHMOND... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...COLUMBIA... JAMESTOWN 325 PM EDT WED OCT 10 2012 /225 PM CDT WED OCT 10 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... * TEMPERATURES...LOWS TONIGHT WILL RANGE FROM THE UPPER 20S TO LOWER 30S IN MOST LOCATIONS. VALLEYS AND TYPICALLY COLD LOCATIONS ARE MOST LIKELY TO BOTTOM OUT THE UPPER 20S. * IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED AFTER MIDNIGHT TONIGHT...AND THE FROST WILL LINGER AN HOUR OR SO PAST SUNRISE. SUB-FREEZING TEMPERATURES AND FROST WILL LIKELY CAUSE SENSITIVE PLANTS TO BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ076-083-084-089-KYZ023-026>030-053-061>063-070>074-110400- /O.CON.KLMK.FR.Y.0007.121011T0700Z-121011T1300Z/ ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-OHIO KY- GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-LARUE KY-BUTLER KY- EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... HAWESVILLE...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE... HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW 325 PM EDT WED OCT 10 2012 /225 PM CDT WED OCT 10 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... * TEMPERATURES...LOWS TONIGHT WILL RANGE FROM THE LOW TO MID 30S IN MOST LOCATIONS...WITH TEMPERATURES NEAR FREEZING IN THE TYPICALLY COLDER SPOTS. * IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED IN THE HOURS BEFORE DAYBREAK ON THURSDAY. SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AMS
354 WWUS73 KLMK 110138 AAA NPWLMK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 938 PM EDT WED OCT 10 2012 ...FROST AND FREEZING TEMPERATURES LIKELY INTO THURSDAY MORNING... .AS HIGH PRESSURE SETTLES OVER THE OHIO VALLEY TONIGHT...LOW TEMPERATURES WILL DROP TO NEAR FREEZING. WIDESPREAD FROST FORMATION IS EXPECTED. THE MOST LIKELY AREAS FOR FREEZING TEMPERATURES WILL BE OVER SOUTHEAST INDIANA AND THE BLUEGRASS REGION OF KENTUCKY. INZ077>079-091-092-KYZ031>043-045>049-054>057-064>067-077-078- 110900- /O.CON.KLMK.FZ.W.0004.121011T0700Z-121011T1300Z/ WASHINGTON IN-SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-OLDHAM KY- TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY- CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... NEW ALBANY...JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...LEBANON...DANVILLE...LANCASTER...RICHMOND... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...COLUMBIA... JAMESTOWN 938 PM EDT WED OCT 10 2012 /838 PM CDT WED OCT 10 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... * TEMPERATURES...LOWS TONIGHT WILL RANGE FROM THE UPPER 20S TO LOWER 30S IN MOST LOCATIONS. VALLEYS AND TYPICALLY COLD LOCATIONS ARE MOST LIKELY TO BOTTOM OUT THE UPPER 20S. * IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED AFTER MIDNIGHT TONIGHT...AND THE FROST WILL LINGER AN HOUR OR SO PAST SUNRISE. SUB-FREEZING TEMPERATURES AND FROST WILL LIKELY CAUSE SENSITIVE PLANTS TO BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ076-083-084-089-090-KYZ023>030-053-061>063-070>076-081-082- 110900- /O.CON.KLMK.FR.Y.0007.121011T0700Z-121011T1300Z/ ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM... LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...HODGENVILLE...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... BURKESVILLE...ALBANY 938 PM EDT WED OCT 10 2012 /838 PM CDT WED OCT 10 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... * TEMPERATURES...LOWS TONIGHT WILL RANGE FROM THE LOW TO MID 30S IN MOST LOCATIONS...WITH TEMPERATURES AROUND FREEZING IN THE TYPICALLY COLDER SPOTS. * IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED IN THE HOURS BEFORE DAYBREAK ON THURSDAY. SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BJS/AMS
386 WWUS73 KLMK 110804 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 404 AM EDT THU OCT 11 2012 ...FROST AND FREEZING TEMPERATURES LIKELY INTO THURSDAY MORNING... .AS HIGH PRESSURE CONTINUES TO SETTLE IN OVER THE OHIO VALLEY THIS MORNING...LOW TEMPERATURES HAVE DROPPED TO NEAR FREEZING. WIDESPREAD FROST FORMATION IS EXPECTED. THE MOST LIKELY AREAS FOR FREEZING TEMPERATURES WILL BE OVER SOUTHEAST INDIANA AND THE BLUEGRASS REGION OF KENTUCKY. INZ077>079-091-092-KYZ031>043-045>049-054>057-064>067-077-078- 111300- /O.CON.KLMK.FZ.W.0004.000000T0000Z-121011T1300Z/ WASHINGTON IN-SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-OLDHAM KY- TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY- CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... NEW ALBANY...JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...LEBANON...DANVILLE...LANCASTER...RICHMOND... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...COLUMBIA... JAMESTOWN 404 AM EDT THU OCT 11 2012 /304 AM CDT THU OCT 11 2012/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... * TEMPERATURES...LOWS THIS MORNING WILL RANGE FROM THE UPPER 20S TO LOWER 30S IN MOST LOCATIONS. VALLEYS AND TYPICALLY COLDER LOCATIONS ARE MOST LIKELY TO BOTTOM OUT IN THE UPPER 20S. * IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED THIS MORNING...AND THE FROST WILL LINGER AN HOUR OR SO PAST SUNRISE. SUB-FREEZING TEMPERATURES AND FROST WILL LIKELY CAUSE SENSITIVE PLANTS TO BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ076-083-084-089-090-KYZ023>030-053-061>063-070>076-081-082- 111300- /O.CON.KLMK.FR.Y.0007.000000T0000Z-121011T1300Z/ ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM... LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...HODGENVILLE...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... BURKESVILLE...ALBANY 404 AM EDT THU OCT 11 2012 /304 AM CDT THU OCT 11 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... * TEMPERATURES...LOWS THIS MORNING WILL RANGE FROM THE LOW TO MID 30S IN MOST LOCATIONS...WITH TEMPERATURES AROUND FREEZING IN THE TYPICALLY COLDER SPOTS. * IMPACTS...WIDESPREAD FROST FORMATION IS EXPECTED IN THE HOURS BEFORE DAYBREAK THIS MORNING. SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Oct 10, 2:13 AM CDT, 58 minutes earlier.
Area forecast discussion, Oct 10, 2:13 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 AM EDT WED OCT 10 2012
.Short Term (Today through Thursday)...
Issued at 310 AM EDT Wed Oct 10 2012
...Frost and Freezing Temperatures Likely Thursday Morning...
Main challenge is the delineation of frost vs. freeze late tonight
and early Thursday morning.
A weak, dry cold front will zip eastward through the Ohio Valley,
clearing the Bluegrass region by late morning. This system is
sufficiently moisture-starved that all its precip remains well north
of the area. Once the front is through, expect clearing skies and
cool and breezy conditions. Even with deep mixing, 850mb temps near
0C suggest we will be hard pressed to crack the 60 degree mark,
except over south-central Kentucky.
High pressure will quickly settle directly over the Ohio Valley
tonight, allowing for optimal radiational cooling conditions. Model
guidance temps in the upper 30s at SDF look pretty reasonable, so
it's mostly a matter of how much colder it can get under the
different terrain and land use influences throughout the region. A
few of the typical cold spots, i.e. valleys and rural areas, could
dip into the upper 20s. Temps near or just below freezing will be
prevalent enough to justify a Freeze Warning from Lake Cumberland up
through the Bluegrass, and then wrapping around the Louisville Metro
to just west of the Knobs in southern Indiana and Fort Knox in
Kentucky. The remainder of the area will be covered by a Frost
Advisory as the only areas where frost is not expected are too
paved-over to have much in the way of vegetation anyway.
The very progressive nature of this pattern will have the surface
high already retreating eastward on Thursday, and return flow
warming us quickly from the frosty start, reaching well into the 60s
in the afternoon. MOS consensus looked fine there, and any clouds
should hold off until late in the day.
.Long Term (Thursday night through Tuesday)...
Issued at 305 AM EDT Wed Oct 10 2012
Under confluent flow in the beginning of this forecast period,
moisture will be quickly increasing across the Ohio Valley, setting
up for nocturnal convection to fire up along a boundary draped
across Kentucky. The question remains as to whether or not the bulk
of this precip will make into central Kentucky or if it will remain
to our west and traverses south, as the 12Z ECMWF is indicating. The
00Z GFS has it losing its strength to continue eastward much past
western Kentucky on Friday. Bottom line here is that in order to
compromise between the two solutions, left mentionable PoPs in
across the entire forecast area with the greatest chances in
southern KY. By late in the day Friday, the precip should be out of
here, leaving us dry through early Sunday as surface high pressure
scoots through the Great Lakes region. Meanwhile, deepening low
pressure in the Plains will make its way up into the Great Lakes
early Sunday, with the GFS showing a well-defined comma shape to its
mid-level moisture dipping down well into the southern CONUS. The
cold front extending down from this low should be through the area
by early Monday with precip on the leading edge. Therefore, have
precip beginning to enter southern Indiana and north-central KY by
early Sunday with the best chances currently looking to overspread
across the entire commonwealth in the middle of the day. From Monday
onward, confidence drops a bit in how additional precip chances will
impact us. While the 00Z GFS dries out the Ohio Valley quite a bit
early Monday, the 12Z ECMWF keeps the precip lingering around
through Monday night. Moisture quickly returns to locations along
and north of the Ohio River by Tuesday, warranting an upgrade from
slight chance Monday to chance Tuesday.
With regard to temperatures, they will return to seasonal with the
cold outbreaks remaining to the north. Thursday and Friday nights
will be the coolest of the entire period with minimums generally in
the upper 40s to lower 50s. Friday's high temperatures will also be
the coolest, only reaching the mid to upper 60s, which is slightly
below normal. The remainder of the period will see minimums in the
mid to upper 50s with highs rebounding into the 70s under generally
southerly flow for much of the forecast period.
&&
.Aviation (06Z TAF Issuance)...
Issued at 1250 AM EDT Wed Oct 10 2012
Cold front extends from SW Michigan across Illinois and Indiana, and
into SE Missouri. The section of the front headed toward the Ohio
Valley is dry and will remain so, with little impact other than a
couple VFR cloud decks. Mid-level clouds should actually arrive
07-08Z, but TAFs are initialized with that deck in place just for
the sake of brevity. Lower ceilings around 4K feet will accompany
the actual fropa just after sunrise. Some hint of a scattered deck
at about 2K feet for SDF and LEX at that time, but not enough there
for an MVFR ceiling.
Post-frontal NW flow will set up by late morning, with some gusts
approaching 20 kt in SDF and LEX. Gustiness and afternoon clouds
should abate with the loss of heating near sunset.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WARNING FROM 3 AM TO 9 AM EDT THURSDAY FOR INZ077>079-
090>092.
FROST ADVISORY FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/
THURSDAY FOR INZ076-083-084-089.
KY...FREEZE WARNING FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/
THURSDAY FOR KYZ024-025-031>043-045>049-054>057-064>067-
075>078-081-082.
FROST ADVISORY FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/
THURSDAY FOR KYZ023-026>030-053-061>063-070>074.
Short Term.......RAS
Long Term........lg
Aviation.........RASHazardous weather outlook, Oct 10, 2:48 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 348 AM EDT WED OCT 10 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 348 AM EDT WED OCT 10 2012 /248 AM CDT WED OCT 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. LOW TEMPERATURES LATE TONIGHT WILL DROP TO NEAR OR JUST BELOW FREEZING IN SOME LOCATIONS...PARTICULARLY PROTECTED VALLEYS. THE BEST CHANCE FOR WIDESPREAD FREEZING TEMPERATURES WILL BE FROM LAKE CUMBERLAND INTO THE BLUEGRASS...AND FROM WEST OF THE KNOBS IN SOUTHERN INDIANA TO WEST OF FORT KNOX. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A CHANCE FOR NOCTURNAL THUNDERSTORMS EXISTS OVERNIGHT THURSDAY INTO EARLY FRIDAY MORNING FOR LOCATIONS GENERALLY SOUTH OF THE OHIO RIVER. THE NEXT BEST CHANCE FOR THUNDERSTORMS TO IMPACT THE AREA WILL BE SUNDAY WITH THE APPROACH OF A COLD FRONT FROM THE WEST. ANY STRONGER STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. RAS/LG
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:11 AM CDT | Freeze Warning | LMK | Adair, Anderson, Bourbon, Boyle, Breckinridge, Casey and 28 more | 29 hr |
Nearby
Frost Advisories in Kentucky, 2012Frost Advisories in Indiana, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.